Hail, Lincoln
- When
- August 4, 5:32 PM CST
- Where
- Lincoln County, 2 mi W of Brookhaven
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.583, -90.483
Nickel sized hail fell on Zetus Road.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 4, 3:15 PM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 415 PM CDT FRI AUG 4 2006 .DISCUSSION... THIS PARTICULAR HOT SPELL MAY HAVE PEAKED (AT LEAST TEMPORARILY) THIS AFTERNOON ACROSS THE REGION WITH TEMPERATURES NEARING OR EXCEEDING 100 DEGREES MANY LOCATIONS. SUCH HEAT IS IN COMBINATION WITH SUFFICIENT LOWER TROPOSPHERIC MOISTURE TO RESULT IN MODERATE TO HIGH INSTABILITY JUST NORTH OF THE GULF COAST AND ALONG A COLD FRONTAL BOUNDARY SAGGING SOUTH JUST TO THE NORTH OF THE REGION. A FEW THUNDERSTORMS ARE JUST BEGINNING TO FORM IN SOUTHEAST ZONES OF MS...MAINLY HELPED BY THE WESTERN FRINGE OF AN INCOMING TUTT LOW PROVIDING FAVORABLE UPPER LEVEL DIVERGENCE AND COLDER TEMPS. EXPECT MOST OF THIS ACTIVITY TO BE CONFINED TO THE EVENING HOURS WITH A FEW STORMS WITH GUSTY WINDS POSSIBLE. FURTHER NORTH...CONVECTION HAS RECENTLY BEEN QUITE EXPLOSIVE ALONG THE FRONTAL BOUNDARY IN ARKANSAS. SOME OF THIS ACTIVITY COULD GET INTO THE NORTHWEST DELTA BEFORE DIMINISHING...BUT LIGHT FLOW NEAR THE UPPER RIDGE CENTER DOES NOT ARGUE FOR A HIGH DEGREE OF CONVECTIVE ORGANIZATION. EXPECT THE BOUNDARY TO THE NORTH TO CONTINUE TO SAG SOUTH OVERNIGHT WITH ITS EQUATORIAL MOVEMENT BOLSTERED BY STORM OUTFLOW. THIS BOUNDARY COULD CONTINUE TO FIRE OF A FEW STORMS THROUGH THE NIGHT IN NORTHERN ZONES...BUT LACK OF APPRECIABLE CONVERGENCE WILL PROBABLY KEEP NOCTURNAL ACTIVITY LIMITED. TOMORROW...THE TUTT LOW ADVANCING WEST THROUGH THE GULF OF MEXICO WILL ROTATE ITS NORTHWEST QUADRANT ACROSS THE ARKLAMISS THROUGH THE MIDDAY AND AFTERNOON HOURS. MEANWHILE...THE SURFACE COLD FRONT WILL PROVIDE A LITTLE CONVERGENCE ACROSS THE HEART OF THE REGION. EXPECT POOLING BOUNDARY LAYER MOISTURE ALONG THE FRONT AND UPPER DIVERGENCE AND DIFFLUENCE ASSOCIATED WITH THE TUTT LOW TO GENERATE SCATTERED THUNDERSTORMS BY AFTERNOON IN MOST AREAS. MODEL CONSENSUS IS THAT AREAS ALONG THE I-20 CORRIDOR MAY HAVE BEST INSTABILITY AND CONVECTIVE POTENTIAL IN THE AFTERNOON...WITH STORM CLUSTERS PROPAGATING SOUTHWEST WITH THE MID AND UPPER FLOW INTO THE EVENING. WIND SHEAR IS NOT EXPECTED TO BE GREAT...BUT INSTABILITY WILL BE RATHER HIGH WITH ML CAPE VALUES POSSIBLY AOA 3000 J/KG BY AFTERNOON IN A FEW AREAS. INCLUDED ISOLATED SEVERE WORDING IN THE HWO FOR TOMORROW ALONG AND SOUTH OF I-20...MAINLY FOR THE RISK OF DAMAGING WIND GUSTS. STRAY MARGINALLY SEVERE STORM CANNOT BE RULED OUT ELSEWHERE IN THE CWA FOR TOMORROW AT THIS POINT AS WELL. ACTIVITY SHOULD CONTINUE INTO THE EVENING HOURS IN SOUTHERN ZONES TOMORROW NIGHT AS THIS MAY TURN INTO A SITUATION WHERE ALL INSTABILITY MAY NEED TO BE ERADICATED BEFORE CONVECTION TOTALLY CEASES. THAT SCENARIO MAY BRING SOME LOCALLY HEAVY RAINS TO SOUTHERN ZONES. FLOODING IS NOT A BIG CONCERN RIGHT NOW...BUT I DID INCLUDE WORDING IN THE HWO. /BB/ I HAVE ONLY FEW WORDS FOR THE MED/LONG RANGE PORTION OF THE FORECAST...HOT AND UPPER HIGH THAT WILL BE THE THEME FOR NEXT WEEK AFTER THE TUTT MOVES TO OUR SW AND A LARGE SPRAWLING UPPER HIGH ANCHORS ITSELF OVER W TN AND THE CENTRAL CONUS. BEGINNING WITH THE FINAL PART OF THE WEEKEND...SUN OFFERS AN INTERESTING FORECAST AND HOW IT WILL PLAY OUT WILL HIGHLY DEPEND ON WHAT OCCURS ON SAT AFTERNOON/EVENING. WITH THE THINKING THAT THE SAT AFTERNOON/EVENING PERIODS WILL BE RATHER ACTIVE...I LIKE THE GFS/EURO SOLUTION THAT BEGINS BUILDING THE UPPER RIDGE ON SUN AND KEEPS CONVECTION AT BAY. THIS WOULD BE A RESULT OF A FEW FACTORS...A WORKED OVER ATMS FROM PREV DAYS STORMS...RISING MID-LEVEL HEIGHTS AND WARMING TEMPS ALOFT. THIS ALL SPELLS LESS ACTIVITY AND AT THIS POINT...WILL JUST FOLLOW THE LATEST GFS GUIDANCE WHICH ONLY OFFERS 20-30% POPS. AS FOR TEMPS ON SUN...THEY WILL BE HOT (93-97) ALONG WITH SLIGHTLY HIGHER HUMIDITIES. THIS WILL OFFER HEAT INDICES BETWEEN 102-107. WILL HAVE TO MONITOR THIS PERIOD FOR A POSSIBLE HEAT ADV FOR SOME SECTIONS OF THE FORECAST AREA. FOR MON-WED...THE UPPER HIGH WILL REALLY BECOME THE DOMINATE FEATURE. THIS WILL OFFER A GRADUAL WARMING EACH DAY AND THE AREA SHOULD SEE 95-100 DEGREES EACH DAY WITH A FEW TRIPLE DIGIT READINGS REACHED DURING THAT SPAN. AS FOR PRECIP CHANCES...THINGS DO NOT LOOK GOOD AS WARM MID-LEVEL TEMPS WILL BE OVERHEAD AND SLIGHTLY DRIER LOW-LEVEL AIR WILL OFFER LITTLE INSTABILITY. FOR POPS...GUIDANCE IS QUITE LOW AND WILL CUT MOST AREAS BELOW 20% (NORTHERN 2/3) AND GO WITH THE ISO 20% ACROSS THE SOUTH. FOR THU-FRI...GFS IS SUGGESTING THAT THE UPPER RIDGE WILL BREAK DOWN SOME AS A LARGE TROUGH MOVES OUT OF CANADA AND SLIDES DOWN THE EASTERN EDGE OF THE TROUGH. THIS WOULD SHIFT THE RIDGE AXIS FURTHER WEST AND ALLOW FOR HEIGHTS TO LOWER SOME OVER OUR AREA AND INCREASE OUR PRECIP CHANCES SOME. AT THIS POINT...IM NOT TOTALLY SOLD ON THIS RIDGE BREAKING DOWN LIKE THE GFS SUGGESTS. I DO THINK THIS WILL EVENTUALLY OCCUR...JUST NOT AS SOON AS THE GFS INDICATES. DUE TO THIS...I WILL CONTINUE TO GO ABOVE GUIDANCE FOR HIGH TEMPS...JUST NOT AS AGGRESSIVE AS MID WEEK. AS FAR AS WX GOES...I WILL JUST GO WITH THE GFS POPS WHICH OFFER A BLEND OF 20-40% (ISO-SCT) WITH THE BEST CHANCES ACROSS THE SOUTH. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 96 74 94 / 8 47 50 18 MERIDIAN 72 96 72 95 / 13 50 50 14 VICKSBURG 73 97 73 95 / 5 36 50 23 HATTIESBURG 74 94 74 93 / 23 38 50 20 NATCHEZ 73 94 74 89 / 13 37 50 31 GREENVILLE 73 97 73 97 / 13 29 24 18 GREENWOOD 73 95 74 97 / 15 24 28 15 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: BB LONG TERM: CME
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 402 PM CDT FRI AUG 04 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 052102- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 402 PM CDT FRI AUG 04 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... ISOLATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL WILL AFFECT FAR NORTHERN AND FAR SOUTHERN SECTIONS OF THE FORECAST AREA THROUGH MID EVENING. A COLD FRONT PUSHING SOUTH MAY BRING SCATTERED THUNDERSTORMS SOUTH TO THE HIGHWAY 82 CORRIDOR BEFORE DISSIPATING WHILE SEA-BREEZE RELATED STORMS IN SOUTHERN MISSISSIPPI WILL AFFECT LOCATIONS ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR BEFORE DISSIPATING EARLY THIS EVENING. A MUCH GREATER COVERAGE OF THUNDERSTORMS IS EXPECTED TO DEVELOP SATURDAY AFTERNOON ACROSS THE ARKLAMISS AS THE WEAK COLD FRONT DROPS SOUTH INTO THE REGION AND THE NORTHERN FRINGES OF A PASSING UPPER DISTURBANCE AFFECTS THE NORTHERN GULF COAST AREA. THESE FACTORS...WHEN COMBINED WITH THE EXPECTED HEAT BUILDING BY MIDDAY...SHOULD CAUSE SCATTERED THUNDERSTORMS TO ERUPT IN THE AFTERNOON. THE GREATEST COVERAGE OF THUNDERSTORMS THROUGH SATURDAY EVENING SHOULD OCCUR ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR WHERE ISOLATED SEVERE STORMS WILL BE POSSIBLE. EXPECT GUSTY WINDS TO 50 TO 60 MPH AND HAIL WITH ANY MARGINALLY SEVERE STORMS...WHILE GUSTY WINDS AND SMALL HAIL CAN BE ANTICIPATED WITH MANY OTHER STORMS. ...FLOODING... THUNDERSTORMS LATE SATURDAY ARE EXPECTED TO PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS ACROSS PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI...MAINLY ALONG AND SOUTH OF A WINNSBORO...TO JACKSON...TO LAUREL LINE. IN THESE AREAS THUNDERSTORMS COULD BE CAPABLE OF DROPPING 2 TO 3 INCHES OF RAIN WITHIN A FEW HOURS TIME...RESULTING IN ISSUES WITH TEMPORARY PONDING OF WATER. ...SEASONAL THREATS... DESPITE A FEW MORE CLOUDS AND AREAS OF PRECIPITATION EXPECTED TO BE AROUND THE ARKLAMISS THIS WEEKEND...TEMPERATURES WILL REMAIN QUITE HOT WITH HUMIDITY GENERALLY ON THE INCREASE. DAYTIME HEAT INDEX VALUES BOTH SATURDAY AND SUNDAY MAY PEAK NEAR 105 DEGREES IN MANY AREAS. WHILE AN OFFICIAL HEAT ADVISORY IS NOT DEEMED NECESSARY AT THIS JUNCTURE...THOSE WITH PLANS TO SPEND MUCH TIME OUTDOORS THIS WEEKEND SHOULD TAKE PRECAUTIONS AGAINST THE HEAT...INCLUDING DRINKING PLENTY OF NON-ALCOHOLIC FLUIDS. REMEMBER...A HEAT INDEX OF 105 IS GENERALLY ACCEPTED AS THE POINT WHERE THE BODY CAN BEGIN TO SUFFER FROM HEAT RELATED AILMENTS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS SATURDAY AFTERNOON AND EVENING...BUT IS OTHERWISE NOT ANTICIPATED THROUGH NEXT FRIDAY...AUGUST 11TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 517 PM CDT FRI AUG 4 2006 MSZ064-072-042300- JEFFERSON DAVIS-MARION- 517 PM CDT FRI AUG 4 2006 ...STRONG THUNDERSTORMS DEVELOPING OVER MARION AND JEFFERSON DAVIS COUNTIES... A STRONG THUNDERSTORM HAS DEVELOPED OVER NORTHERN MARION COUNTY AND WAS DRIFTING NORTH INTO COVINGTON COUNTY. SMALL HAIL...PERIODS OF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING WILL BE LIKELY. WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE. THE STORM WAS NEAR ABOUT 10 MILES SOUTH OF BASSFIELD. THE STORM WAS NEARLY STATIONARY AND WILL REMAIN OVER RURAL MARION AND JEFFERSON DAVIS COUNTIES. LOOK FOR THE STORM TO SLOWLY DRIFT NORTH AND DISSIPATE AROUND 6 PM. PERSONS OUTDOORS...SHOULD TAKE COVER AS THE STORMS APPROACH. WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING TREES. IF YOU ARE CLOSE ENOUGH TO HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER UPDATES. 7
SPECIAL WEATHER STATEMENT...CORRECTED COUNTY NAME NATIONAL WEATHER SERVICE JACKSON MS 517 PM CDT FRI AUG 4 2006 MSZ064-072-042300- JEFFERSON DAVIS-MARION- 517 PM CDT FRI AUG 4 2006 ...STRONG THUNDERSTORMS DEVELOPING OVER MARION AND JEFFERSON DAVIS COUNTIES... A STRONG THUNDERSTORM HAS DEVELOPED OVER NORTHERN MARION COUNTY AND WAS DRIFTING NORTH INTO JEFFERSON DAVIS COUNTY. SMALL HAIL...PERIODS OF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING WILL BE LIKELY. WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE. THE STORM WAS NEAR ABOUT 10 MILES SOUTH OF BASSFIELD. THE STORM WAS NEARLY STATIONARY AND WILL REMAIN OVER RURAL MARION AND JEFFERSON DAVIS COUNTIES. LOOK FOR THE STORM TO SLOWLY DRIFT NORTH AND DISSIPATE AROUND 6 PM. PERSONS OUTDOORS...SHOULD TAKE COVER AS THE STORMS APPROACH. WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING TREES. IF YOU ARE CLOSE ENOUGH TO HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER UPDATES. 7
The Jackson/Brandon,MS radar (KDGX), 91 km away, was scanning. The volume nearest the first event began at 23:29 UTC.
1 hail. Local standard time, as filed.
Nickel sized hail fell on Zetus Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532771.